Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 64, NWS New York, NY

July 17, 2011

NWS New York, NY issued this small craft advisory at Jul 17, 2011, 3:47 AM EDT. It took effect at Jul 17, 2011, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2011, 3:47 AM EDT (07:47 UTC)
In effect from
Jul 17, 2011, 8:00 PM EDT
Expired
Jul 18, 2011, 4:19 AM EDT
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WHUS71 KOKX 170747
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 AM EDT SUN JUL 17 2011

...WINDS AND SEAS INCREASE AHEAD OF A COLD FRONT...

ANZ350-353-172030-
/O.NEW.KOKX.SC.Y.0064.110718T0000Z-110718T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
347 AM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
MONDAY. 

* LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET NY TO MONTAUK
  POINT NY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...TONIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
303 
WHUS71 KOKX 171934
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT SUN JUL 17 2011

...WINDS AND SEAS INCREASE AHEAD OF A COLD FRONT...

ANZ350-353-181000-
/O.EXT.KOKX.SC.Y.0064.110718T0000Z-110719T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
334 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
6 AM EDT TUESDAY...

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET NY TO
  MONTAUK POINT NY.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...TONIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
778 
WHUS71 KOKX 180819
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
419 AM EDT MON JUL 18 2011

ANZ350-353-180930-
/O.CAN.KOKX.SC.Y.0064.000000T0000Z-110719T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
419 AM EDT MON JUL 18 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY
LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 1:24 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 17, 1:24 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
124 AM EDT SUN JUL 17 2011

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH AND EAST OF THE AREA
THROUGH SUNDAY. HIGH PRESSURE CONTINUES TO MOVE OFFSHORE ON MONDAY
AS A COLD FRONT APPROACHES DURING THE DAY AND MOVES THROUGH MONDAY
NIGHT. COLD FRONT DEPARTS ON TUESDAY FOLLOWED BY ANOTHER AREA OF
HIGH PRESSURE THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FORECAST ON TRACK...JUST SOME MINOR TWEAKS TO HOURLY T/TD.

HIGH PRESSURE REMAINS SOUTH OF THE AREA OVERNIGHT WITH WINDS BECOMING
LIGHT AS RIDGING ALOFT BUILDS IN. LOWS FROM NAM WERE FOLLOWED AND
SLIGHTLY ADJUSTED FOR TONIGHT AS THEY PERFORMED BETTER THAN MAV
NUMBERS FOR THE PREVIOUS NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
HIGH PRESSURE REMAINS IN CONTROL ON SUNDAY WITH DRY AND MOSTLY
SUNNY CONDITIONS. THE 850MB TEMPS INCREASE TO 15-16 DEGREE C
SUNDAY FROM MODEL CONSENSUS...SLIGHTLY WARMER IN GFS. WITH AN
INCREASED PRESSURE GRADIENT AS HIGH PRESSURE BUILDS MORE
OFFSHORE...GREATER SOUTHWESTERLY SURFACE WINDS WILL LEAD TO
ANOTHER HOT DAY ACROSS NORTHEAST NEW JERSEY...NEW YORK
CITY...LOWER HUDSON VALLEY...AND INTERIOR SOUTHWEST CONNECTICUT
WHERE HIGHS NEAR 90 TO LOWER 90S ARE FORECAST. ACROSS THE ISLAND
AND SOUTHERN COASTAL CT THOUGH...MORE OF A MARINE INFLUENCE WITH
ADVECTION OF RELATIVELY COOLER AIR OVER THE WATER WILL MAKE FOR
HIGHS SLIGHTLY LOWER. OVERALL...SIMILAR TO SATURDAY FOR HIGHS.
APPARENT TEMPS NEARLY THE SAME AS REGULAR TEMPS WITH DAYTIME
MIXING AND FORECAST DEWPOINTS IN LOWER 60S.

FOR SUNDAY NIGHT...AIRMASS WILL BEGIN IN A TRANSITION TO A MORE
TROPICAL AIRMASS. NAM AND GFS SHOW AN INCREASE OF AT LEAST 4 G/KG IN
THE 1000 TO 850 MB AVERAGE MIXING RATIO. DEWPOINTS INCREASE TO MID
60S TO UPPER 60S BY MONDAY MORNING SO HUMIDITY WILL BE INCREASING.
VERY MILD LOWS ARE FORECAST WITH LOCATIONS ONLY DROPPING INTO THE
LOWER 70S NEAR THE CITY AND WELL IN THE 60S ELSEWHERE.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN FACING BEACHES
ON SUNDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRES OVER THE WESTERN ATLANTIC CONTINUES TO DEPART AS LOW PRES
TRACKING ACROSS NORTHERN CANADA DRAGS A COLD FRONT AND AN UPPER
LEVEL TROUGH INTO THE NORTHEAST LATE MON/MON NIGHT. SHOWERS/TSTMS
ARE EXPECTED WITH THE PASSAGE OF THIS FRONT INTO TUE MORNING. PWATS
DURING THIS TIME WILL BE AROUND 2"...SO WITH ABUNDANT LOW LEVEL
MOISTURE IN THE ATMOSPHERE...TSTMS WILL BE CAPABLE OF HEAVY RAIN AND
LOCALIZED FLOODING.

COLD FRONT DEPARTS ON TUE...AND A DRIER AIRMASS BUILDS INTO THE
REGION. MAX TEMPS ON MON WILL TOP OFF IN THE UPPER 80S TO LOWER
90S...AND WILL BE AROUND THE SAME ON TUE. HOWEVER...SFC DEWPOINTS
WILL DROP FROM THE UPPER 60S/AROUND 70 ON MON TO THE LOWER 60S ON
TUE. HIGH PRES BUILDS THROUGH THE REGION LATE TUE THROUGH WED.

FROM WED THROUGH SAT...STRONG HIGH PRES BUILDS INTO THE MIDDLE PART
OF THE NATION...AND THE NORTHEAST WILL BE ON THE EASTERN SIDE OF THE
HIGH. AS A RESULT...A WEST TO SOUTHWEST FLOW DEVELOPS AND USHERS A
HOT AND HUMID AIRMASS WITH UNSEASONABLY WARM TEMPS INTO THE REGION
WITH MAX TEMPS IN THE LOW TO MID 90S FROM THU-SAT. SFC DEWPOINTS
WILL BE IN THE MID 60S WED-THU...THEN WILL CLIMB INTO THE UPPER 60S
TO AROUND 70 FRI-SAT. HEAT ADVISORIES ARE LIKELY TO BE NEEDED...
ESPECIALLY FOR NYC...STARTING ON THU. THE WARMEST TEMPS WILL BE OVER
NYC/NE NJ/WESTERN PORTIONS OF THE LOWER HUDSON VALLEY...ALLOWING
THERMAL TROUGH TO DEVELOP EACH AFTERNOON. THIS...COMBINED WITH A
SERIES OF MID-LEVEL SHORTWAVES SLIDING OVER THE TOP OF THE
RIDGE...COULD RESULT IN AFTERNOON/EVENING CONVECTION THU-SAT. WILL
GO AHEAD AND CARRY A "HIDDEN" SLIGHT CHANCE POPS EACH AFTERNOON AND
EVENING TO COVER THIS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE REMAINS OVER THE REGION THROUGH THE WEEKEND.

VFR...HOWEVER BRIEF MVFR VSBYS ARE POSSIBLE AT KGON DURING THE EARLY
MORNING HOURS. WINDS BECOME W/SW AT ALL TERMINALS AND DIMINISH TO
LESS THAN 10 KT TONIGHT.

MAGNITUDE OF SW FLOW ON SUN PROBABLY STRONG ENOUGH TO PREVENT A TRUE
SEA BREEZE DIRECTION...BUT STILL SHOULD SEE SOME BACKING OF THE SW
FLOW AT THE COASTAL TERMINALS IN THE AFTERNOON HOURS...210 TO 240
IN DIRECTION.

OUTLOOK FOR 00Z MONDAY THROUGH THU...

SUN NIGHT...VFR. WINDS 10 KT OR LESS.

MON...VFR. INCREASING SW FLOW...WHICH WOULD INHIBIT TRUE SEA BREEZE.

MON NIGHT-TUE...COLD FRONT LIKELY TO PRODUCE STRONG CONVECTION MON
NIGHT INTO TUE MORNING WITH SUB-VFR CONDITIONS...THEN BECOMING VFR.

WED-THU...SUB-VFR CONDITIONS POSSIBLE IN ISOLATED TO SCT MAINLY
LATE DAY CONVECTION.

&&

.MARINE...
SUB SCA CONDITIONS EXPECTED THROUGH SUNDAY AFTERNOON BUT THERE IS
A CHANCE FOR SCA CONDITIONS SUNDAY NIGHT AS PRESSURE GRADIENT
INCREASES BETWEEN HIGH OFFSHORE AND LOW PRESSURE IN SOUTHEAST
CANADA. HIGHER SEAS OF 5 FT WILL START TO ENTER INTO SOUTHEAST
OCEAN ZONES FROM INCREASED SOUTHERLY FETCH. HOWEVER...NOTED THAT
WAVEWATCH HAS SLOWED TREND OF THE ARRIVAL OF 5 FT SEAS LAST FEW
RUNS.

A TIGHT PRES GRADIENT BETWEEN HIGH PRES OFFSHORE AND A COLD FRONT
SLIDING THROUGH THE REGION WILL RESULT IN SW WINDS GUSTING TO 25 KT
ON THE OCEAN AND SEAS 4-6 FT THROUGH MON. CONDITIONS DIMINISH BELOW
SCA CRITERIA BY TUE MORNING...THEN SUB-SCA CONDITIONS EXPECTED
THROUGH THE END OF THE WEEK.

WITH THE PASSAGE OF THE COLD FRONT LATE MON INTO EARLY TUE...
SCATTERED SHOWERS AND TSTMS ARE POSSIBLE...WITH THE PRIMARY THREAT
BEING HEAVY RAINFALL. DUE TO ABUNDANT LOW-LEVEL MOISTURE IN THE
ATMOSPHERE...PATCHY FOG IS ALSO POSSIBLE MON NIGHT INTO TUE MORNING.

&&

.HYDROLOGY...
DRY WEATHER THROUGH REST OF WEEKEND. LOCALLY HEAVY RAIN IS
POSSIBLE IN CONVECTION MON NIGHT INTO TUE MORNING. THIS WOULD
RESULT IN URBAN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS...AS
WELL AS RISES IN SMALLER STREAMS AND RIVERS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.